Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 137, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2015, 3:52 PM CDT for Chase County, Marion County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 6, 2015, 4:34 PM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS53 KICT 062052
SVRICT
KSC017-115-062145-
/O.NEW.KICT.SV.W.0137.150706T2052Z-150706T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 352 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF FLORENCE TO 5 MILES NORTHWEST
OF BURNS TO NEAR ELBING...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...COTTONWOOD FALLS...STRONG CITY...FLORENCE...BURNS...
BAZAAR...ELMDALE...CEDAR POINT...TALLGRASS PRAIRIE PRESERVE...
HYMER...TALLGRASS PRAIRIE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3827 9649 3809 9673 3809 9714 3817 9705
3852 9692 3852 9635
TIME...MOT...LOC 2052Z 286DEG 18KT 3837 9678 3815 9696 3809 9711
HAIL...<.75IN
WIND...60MPH
$$
LAWSON3 follow-up statements
384
WWUS53 KICT 062104
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON JUL 6 2015
KSC017-115-062145-
/O.CON.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
404 PM CDT MON JUL 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CHASE AND SOUTHEASTERN MARION COUNTIES...
AT 404 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUNLAP TO 5 MILES SOUTHWEST OF COTTONWOOD FALLS
TO 6 MILES WEST OF BURNS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...COTTONWOOD FALLS...STRONG CITY...FLORENCE...BURNS...
BAZAAR...ELMDALE...CEDAR POINT...TALLGRASS PRAIRIE PRESERVE...
HYMER...TALLGRASS PRAIRIE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3827 9649 3809 9673 3809 9712 3817 9705
3852 9692 3852 9635
TIME...MOT...LOC 2104Z 285DEG 24KT 3853 9637 3831 9660 3810 9701
HAIL...<.75IN
WIND...60MPH
$$
LAWSON157
WWUS53 KICT 062128
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON JUL 6 2015
KSC017-115-062145-
/O.CON.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
428 PM CDT MON JUL 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL CHASE AND SOUTHEASTERN MARION COUNTIES...
AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF DUNLAP TO 10 MILES SOUTH OF
COTTONWOOD FALLS TO NEAR BURNS...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...BURNS...BAZAAR...ELMDALE...CEDAR
POINT...TALLGRASS PRAIRIE PRESERVE...TALLGRASS PRAIRIE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3827 9649 3809 9673 3809 9711 3852 9649
3852 9635
TIME...MOT...LOC 2127Z 311DEG 22KT 3849 9637 3822 9655 3810 9683
HAIL...<.75IN
WIND...60MPH
$$
BILLINGS WRIGHT995
WWUS53 KICT 062134
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT MON JUL 6 2015
KSC017-115-062144-
/O.CAN.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
434 PM CDT MON JUL 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE AND SOUTHEASTERN
MARION COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3827 9649 3809 9673 3809 9711 3852 9649
3852 9635
TIME...MOT...LOC 2132Z 286DEG 18KT 3849 9637 3822 9655 3810 9683
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 6, 3:48 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT MON JUL 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 TONIGHT: FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT. MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN. TUE-THU: LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD. FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO. TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1236 PM CDT MON JUL 6 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24 HOURS. STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE. SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL- KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN KS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 72 62 75 / 100 40 50 30 HUTCHINSON 63 72 60 77 / 100 30 30 20 NEWTON 63 73 61 74 / 100 40 50 30 ELDORADO 64 73 61 73 / 90 50 70 30 WINFIELD-KWLD 66 74 63 74 / 90 60 70 30 RUSSELL 62 77 58 80 / 50 10 10 10 GREAT BEND 62 76 58 79 / 50 10 10 10 SALINA 63 75 60 77 / 70 10 20 20 MCPHERSON 63 74 60 77 / 90 20 30 20 COFFEYVILLE 69 73 66 74 / 80 80 90 60 CHANUTE 66 73 64 73 / 90 80 90 60 IOLA 65 73 64 73 / 90 70 90 60 PARSONS-KPPF 68 73 65 74 / 80 80 90 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING FOR KSZ069>072-083-091>096-098>100. &&
Hazardous weather outlook, Jul 6, 4:17 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 417 AM CDT MON JUL 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 417 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS SOUTH CENTRAL KANSAS AND A PORTION OF THE FLINT HILLS. THE MAIN RISK WILL BE DOWN-BURST WINDS OF 55 TO 65 MPH. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED TO DEVELOP THIS EVENING AND TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AND A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WITH HEAVY RAIN WILL BE CONFINED TO MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS ON TUESDAY INTO TUESDAY NIGHT WITH CONTINUED CHANCES ACROSS THE AREA WEDNESDAY AND THURSDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER IS LOW...A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND ALL OF SOUTHEAST KANSAS THROUGH WEDNESDAY. CHANCES FOR THUNDERSTORMS WILL DIMINISH OR END ACROSS MUCH OF THE AREA BY NEXT WEEKEND...EXCEPT FOR PERIODIC SLIGHT CHANCES ACROSS CENTRAL KANSAS. THE RISK FOR ORGANIZED STRONG TO SEVERE STORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL KS THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 6, 2:58 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT MON JUL 6 2015
KSZ083-062030-
SEDGWICK KS-
258 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER WEST WICHITA...OR 6 MILES WEST
OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
AIRE...GODDARD...MAIZE...CLEARWATER...DOWNTOWN WICHITA...
EASTBOROUGH...WEST WICHITA...MCCONNELL AIR FORCE BASE...SOUTH
WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...EAST WICHITA AND
OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3771 9760 3788 9738 3763 9717 3747 9748
3748 9749
TIME...MOT...LOC 1957Z 225DEG 35KT 3768 9746
LAWSONSpecial weather statement, Jul 6, 3:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT MON JUL 6 2015
KSZ052-053-068-062045-
CHASE KS-HARVEY KS-MARION KS-
314 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
CENTRAL MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LINCOLNVILLE TO NEAR GOESSEL...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HESSTON...HILLSBORO...MARION...NORTH NEWTON...PEABODY...FLORENCE...
WALTON...LINCOLNVILLE...MARION LAKE...PILSEN AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3809 9703 3807 9748 3817 9740 3817 9737
3820 9737 3851 9712 3852 9660
TIME...MOT...LOC 2010Z 268DEG 33KT 3853 9696 3824 9729
LAWSONSpecial weather statement, Jul 6, 3:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT MON JUL 6 2015
KSZ067-068-083-062100-
SEDGWICK KS-HARVEY KS-RENO KS-
325 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 400 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...HALSTEAD...HAVEN...BURRTON...MOUNT
HOPE AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3802 9794 3817 9755 3817 9754 3795 9742
3779 9785
TIME...MOT...LOC 2023Z 238DEG 32KT 3797 9773
LAWSONSpecial weather statement, Jul 6, 3:29 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT MON JUL 6 2015 KSZ083-062100- SEDGWICK KS- 329 PM CDT MON JUL 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 400 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER VALLEY CENTER...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...PARK CITY...VALLEY CENTER...BEL AIRE...MAIZE AND KECHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3771 9731 3776 9747 3791 9741 3791 9715 TIME...MOT...LOC 2026Z 225DEG 25KT 3782 9736 LAWSON
Special weather statement, Jul 6, 3:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON JUL 6 2015
KSZ052-053-068-069-062115-
CHASE KS-HARVEY KS-MARION KS-BUTLER KS-
342 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF BURDICK TO NEAR NEWTON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...SEDGWICK...PEABODY...COTTONWOOD FALLS...WHITEWATER...
STRONG CITY...FLORENCE...ELBING...BURNS...BAZAAR...ELMDALE...CEDAR
POINT...NEWTON AIRPORT...HYMER...WONSEVU...TALLGRASS PRAIRIE
PRESERVE AND TALLGRASS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9635 3829 9651 3791 9707 3791 9750
3852 9672
TIME...MOT...LOC 2039Z 269DEG 30KT 3849 9671 3801 9741
LAWSONLocal storm report, Jul 6, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 SSW HILLSBORO 38.34N 97.21W
07/06/2015 M1.52 INCH MARION KS TRAINED SPOTTER
1.52 INCHES OF RAIN MEASURED IN 20 MINUTES.
&&
KRCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:00 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:31 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Jul 6, 3:30 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more | 52 hr |
| Jul 6, 2:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 6, 3:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 6, 3:35 PM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 6 hr |
| Jul 6, 3:42 PM CDT | Special Weather Statement | ICT | Chase | 33 min |
| Jul 6, 4:12 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 4:22 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 5 hr |
| Jul 6, 4:25 PM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jul 6, 4:31 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 4:40 PM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jul 6, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 33 min |
| Jul 6, 4:54 PM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 15 hr |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Jul 6, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 25 min |
| Jul 6, 5:21 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 6, 5:27 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Jul 6, 5:37 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jul 6, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 36 min |
| Jul 6, 5:43 PM CDT | Areal Flood Warning | ICT | Chase, Greenwood | 5 hr |
| Jul 6, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 26 min |
| Jul 6, 5:58 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jul 6, 6:00 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| Jul 6, 6:02 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 28 min |
| Jul 6, 6:03 PM CDT | Special Weather Statement | ICT | Allen, Elk, Greenwood, Woodson | 27 min |
| Jul 6, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 34 min |
| Jul 6, 6:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | ICT | Allen, Elk, Wilson, Woodson | 28 min |
| Jul 6, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 24 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.